Author: Sorting Last Post on Top ↓ Message:
TEARLET Posts: 64
1/20/09 1:55 P

Send Private Message
Reply
There is an oat tincture that works wonders on me. It's known as a "nerve tonic." It's used to help people to recover from surgery, ADHD, withdrawl from nicotine, etc.

The Latin name is called Avena Sativa, which is simply oat. The tincture names varies greatly, but all share the name oat & will have Avena Sativa somewhere on the bottle. Some examples are oat seed, oat grass, wild oat, etc. I find at a whole foods grocers.

It is the milk taken from the oat grass/seeds. It is full of vitamin Bs & magnesium. Take the lowest recommended dosage, if not 5 drops less, the first day or two.

The only side effect reported is a headache if taken above the recommended dosage.

It does not include B6, so you may also want to make sure you're getting 100% of your B6, along with Omega-3 & calcium.

Take the tincture 2-3 times a day and you should start to feel calmer quite quickly, but with time it really helps regulate you.

I was hyperventilating so much last summer my skin hurt so bad that while taking a shower it felt like a shower of needles piercing my skin. This calmed me enough that I only notice I have burps around stressful situations now ... but I have not been taking it daily since Christmas.


 Pounds lost: 0.0 
 
0
3.325
6.65000000000001
9.97500000000001
13.3
AMARANTINEYES Posts: 5
1/20/09 8:50 A

My SparkPage
Send Private Message
Reply
emoticon for all the help and suggestions guys! I'm going to try to be brave and make an appointment with the counseling center (last time I tried I went for a while but never got much out of it because of my social anxiety) to see if they have any advice.

BLUE-SHIFTED's Photo BLUE-SHIFTED Posts: 150
1/20/09 12:52 A

My SparkPage
Send Private Message
Reply
I've always had a pretty strong fear of needles, tended to get faint and have to lie down whenever I got shots or blood drawn. And then I started working at a place, where I was walking by a blood draw room every day, and people were handling needles and vials of blood all the time. And at first I thought I was going to faint, or throw up, I felt miserable. But after a lot of exposure, I've gained a kind of peace with it, and have learned not to think about it too hard. That's not really a quick fix. Perhaps trying to focus on the fact that it'll be over quick, this is just one part you're fininshing up - and try not to think about the part that gives you anxiety as much as possible till you absolutely have to deal with it, and try not to think about it when you're in the room, so it doesn't keeping gaining momentum?

Hopefully your professor will take in account all your previous mouse handling, and let it slide for awhile.

Hang in there!

 Pounds lost: 0.0 
 
0
26.45
52.9
79.35
105.8
SUMMARAH's Photo SUMMARAH Posts: 2,522
1/19/09 11:36 P

My SparkPage
Send Private Message
Reply
Oh that's just terrible. What a dilemma. I take ativan for acute anxiety, but it does make me tired after a few hours. Maybe there are some natural herbs or other non-narcotic remedies that could help you with that. Or exercise a little before class, breathing techniques, visualizations, affirmations. I've been through all of these. Apparently they do work for some things for a while, and then I have to switch it up.

Good luck with this! I hope everything works out for you.

Summarah
emoticon emoticon

Forgive yourself and move on.

"If you have (love), you don't need to have anything else. If you don't have it, it doesn't matter much what else you have." - Sir James M. Barrie

"God give me the courage to love with an open heart." - India.Arie


 October SparkPoints: 178
 
0
875
1750
2625
3500
JANJILL's Photo JANJILL Posts: 168
1/19/09 8:22 P

My SparkPage
Reply
My anxiety happens when I drive and I only take xanax when I absolutely have to. It takes the edge off when I drive but when I get home and the adrenalin stops I get really sleepy. I wish I had some advice other than to say take as little as possible-I have broken them down in quarters when I had anxiety from PMS.

AMARANTINEYES Posts: 5
1/19/09 8:05 P

My SparkPage
Send Private Message
Reply
So as my last requirement for my neuroscience major I am taking Research Methods in Physiological Psychology. So I find out today, ccording to my experience in lab today, apparently after having been bitten by a mouse, handling mice and giving them injections now triggers my anxiety. By the end of class I was feeling rather faint, shaky, and otherwise very anxious and ill at ease. I went to my college's health center afterwards to talk to them about possible ways of dealing with acute anxiety like this, and unfortunately there appears not to be any fast acting anti-anxiety drugs that do not cause sedation. I do have a PRN prescription for Xanax, but it does make me rather sleepy and out of it. I did try taking half a dose after getting back from the health center to take the edge off my anxiety from lab so I could calm down enough to eat dinner, but it does seem to be making me quite tired, although that could be because I am not doing much that is physically or intellectually challenging.

Does anyone have any advice on how to deal with this? I can't drop the class, like I said, it's my last requirement for my major. I just sent my professor an email explaining the situation, but I figure I'd ask around here to see if anyone had any tips on dealing with acute anxiety like this.

Thanks!
Emma

Page: 1 of (1)  

Report Innappropriate Post

Other Dealing with Anxiety General Team Discussion Forum Posts

Topics: Last Post:
My goal for today is 10/22/2014 8:29:03 PM
What are Your Thanksgiving Plans? 11/18/2013 7:44:40 PM
DECEMBER Check In & Chat! 12/30/2013 10:16:03 AM
DID U HUDDLE or COMMENT ON OUR TEAM WALL TODAY? 10/25/2014 6:15:56 PM
Do you ever feel like you are crazy? 9/19/2014 9:03:08 PM

Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x19403x22049727

Review our Community Guidelines